Sores in my mouth

I have pmr and I am on prednisolone. Started at 25 mg in Jan or Feb (can't remember) and have reduced to 7 mg now. I have no gp monitoring my progress as she retired the week after prescribing it to me. I have , over the last 3 weeks developed sores, blood blisters in my mouth. I can't eat anything that might stick into my mouth eg crisps. Is this the PMR, Pred of something different.

Thanks

7 Replies

oldestnewest
  • Hi Lynne,

    Probably a reaction to Pred, I had similar a few months after starting my medication. It's a type of thrush. GP will give you some mouthwash, or you may be able to buy OTC speak to pharmacist. If I remember it lasts about 10days, you need to complete course. Sometimes it takes two courses. Nothing much to worry about, just makes life uncomfortable, and one more thing to drag us down! Hope you soon get it sorted.

  • DL has answered most of it - but please go to your practice and ask to see your GP's replacement or someone else. You are supposed to be checked at intervals when on pred and your practice is being rather remiss.

  • Lynne, I echo the others' advice to see another GP. Meanwhile, it can help if you avoid toothpastes containing such ingredients as SLS and Triclosan, also alcohol. If you don't already eat it, 'live' (probiotic) yoghurt can help.

  • Thanks all. Will take your advice on board.

  • I had white sores in my mouth and think the blood blisters came from the swelling of my cheeks, especially when would sleep. Thought it was Thrush and took medication for that, but now, really think it was prednisone related. Have GCA have to watch my sugar count.

  • Thanks Cassey. Sounds like what I have. I have type 2 diabetes brought on last time I had PMR. I think I had similar last time, but 12 ish years is a long time to remember. Good luck with the GCA, I 'm lucky not to have that. Fingers crossed.

  • Good luck to you too. I have both, so think it is really important you take care of yourself and hopefully won't get the GCA

You may also like...